Alert archive / Washington / Freeze Warnings in 2022
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at May 9, 2022, 2:57 PM PDT for 7 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at May 10, 2022, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2022, 2:57 PM PDT (21:57 UTC)
- In effect from
- May 10, 2022, 11:00 PM PDT
- Expired
- May 11, 2022, 8:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS76 KOTX 092157 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 257 PM PDT Mon May 9 2022 IDZ002-WAZ034>036-100600- /O.CAN.KOTX.FR.Y.0003.220510T0600Z-220510T1500Z/ /O.UPG.KOTX.FR.Y.0004.220511T0600Z-220511T1500Z/ /O.NEW.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 257 PM PDT Mon May 9 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...From 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-100600- /O.NEW.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/ /O.NEW.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 257 PM PDT Mon May 9 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...For the first Freeze Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CD
6 follow-up statements
377 WWUS76 KOTX 092202 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 302 PM PDT Mon May 9 2022 IDZ002-WAZ034>036-100615- /O.EXA.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 302 PM PDT Mon May 9 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...For the first Freeze Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-100615- /O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 302 PM PDT Mon May 9 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...For the first Freeze Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CD
861 WWUS76 KOTX 100241 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 741 PM PDT Mon May 9 2022 IDZ002-WAZ034>036-101500- /O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 741 PM PDT Mon May 9 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...For the first Freeze Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-101500- /O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 741 PM PDT Mon May 9 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...For the first Freeze Warning, from 11 PM this evening to 8 AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SB
956 WWUS76 KOTX 101214 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 514 AM PDT Tue May 10 2022 IDZ002-WAZ034>036-102000- /O.CON.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 514 AM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Othello, Moses Lake, Rockford, Spokane, Wilbur, Coeur d'Alene, Post Falls, Harrington, Davenport, Creston, Stratford, and Ritzville. * WHEN...Freeze Warning in effect until 8 AM PDT this morning and again from 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-102000- /O.CON.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 514 AM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...Freeze Warning in effect until 8 AM PDT this morning and again from 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GKOCH
468 WWUS76 KOTX 101442 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 742 AM PDT Tue May 10 2022 IDZ002-WAZ034>036-102245- /O.EXP.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 742 AM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-102245- /O.EXP.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/ /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 742 AM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CD
652 WWUS76 KOTX 102013 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 113 PM PDT Tue May 10 2022 IDZ003-111500- /O.EXA.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Idaho Palouse- Including the cities of Potlatch, Moscow, Plummer, and Genesee 113 PM PDT Tue May 10 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Potlatch, Moscow, Plummer, and Genesee. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ002-WAZ034>036-111500- /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 113 PM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WAZ033-111500- /O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/ Washington Palouse- Including the cities of Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale 113 PM PDT Tue May 10 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT WEDNESDAY... * WHAT...Low temperatures dipping into the lower 30s with pockets as cold as the upper 20s. * WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and Oakesdale. * WHEN...From 11 PM this evening to 8 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CD
790 WWUS76 KOTX 111442 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 742 AM PDT Wed May 11 2022 IDZ002-003-WAZ033>036-111545- /O.EXP.KOTX.FZ.W.0002.000000T0000Z-220511T1500Z/ Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Colfax, Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Moscow, Othello, Tekoa, Lamona, Moses Lake, Rockford, Rosalia, Coulee City, Spokane, Wilbur, Potlatch, Coeur d'Alene, Electric City, La Crosse, Uniontown, Post Falls, Harrington, Davenport, Grand Coulee, Plummer, Genesee, Creston, Stratford, Oakesdale, Pullman, Ritzville, and Coulee Dam 742 AM PDT Wed May 11 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... Temperatures have warmed, or will soon warm, above freezing this morning therefore the freeze warning will be allowed to expire. $$ RP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at May 9, 11:15 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 9, 11:15 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1115 AM PDT Mon May 9 2022 .SYNOPSIS... The Inland Northwest will experience cool and showery weather much of the week. Temperatures will be well below average this week with areas of morning frost through Thursday. Next weekend should be warmer with highs in the 60s on Saturday and a few spots may get close to 70 by Sunday and Monday. && .DISCUSSION... Early morning light precipitation echoes on the radar continue to populate behind the band that dipped into the West Plains and now as of late morning we're seeing more cellular development from the Okanogan Valley southeast. Given the unstable atmosphere we're under the influence of, the moisture profile from this morning's 12z KOTX sounding, and forecast soundings, we're in store for another afternoon of isolated graupel showers and isolated thundershowers. /Dewey .Previous Discussion...416 AM PDT Mon May 9... Today through Tuesday Night: An upper level trough remains over the Pacific Northwest, but is repetitively influenced by embodied lows and accompanying moisture. As a low moves eastward tonight, moisture will wrap around into northeastward WA and the Idaho Panhandle through this afternoon. There has been little precipitation overnight with light precipitation expected throughout the remainder of the day. However, with snow levels dropping down to 2000-2500", there is potential for wet snow and/or mixed accumulations in some of the low lands and valleys of the NE. Any snow accumulations will remain in the higher, mountainous terrain. There will be an opportunity for diurnally driven showers, with a lightning strike or two, this afternoon in the northern mountains. On Tuesday, the showers will make their way out of the Inland Northwest bringing a break in precipitation and mostly clear skies. In the afternoon, a light sprinkle is possible for the Panhandle with no accumulation. Otherwise, it will be a quiet day. Temperatures on Monday and Tuesday will continue to remain below normal with highs in the 50s & low 60s and lows in the 30s. With the trough sitting over the region and near freezing temperatures, there is potential for frost overnight Monday and Tuesday. There is a frost advisory issued for tonight in areas with growing seasons threatened by frost. With similar frost conditions expected tomorrow, there is potential for another frost advisory to be issued. JS Wednesday: The majority of the Inland Northwest will experience a dry day on Wednesday; however, scattered afternoon showers over the mountains of the Idaho Panhandle will be a good bet. There is good model agreement that our resident chilly upper trough will linger over the Idaho Panhandle into the afternoon, and the GFS, NAM, and ECMWF prog enough weak instability to include scattered showers over the high terrain. For central and eastern Washington, afternoon temperatures should rebound into the upper 50s to mid 60s under partly cloudy skies. South winds are expected to increase into the 10 to 20 mph range across the Columbia Basin and Okanogan Valley in response to a low approaching Vancouver Island late Wednesday night. Thursday and Friday: Clouds and precipitation chances will increase Thursday into Thursday night. There is good model agreement with the timing of this compact and fast moving system expected to cross the Cascades Thursday evening. The track of the system varies with some solutions like the operational Canadian taking the center of the 500mb low through northern Oregon while other solutions produce a track across southern or central Washington. At this time, it appears that rain will be the predominant precipitation type below 4000 feet, but late Thursday night into Friday morning will be worth watching. With early morning temperatures in the 30s, it is possible that a rain/snow mix may occur down to the valley floors. Depending on the track of this system, there may be a chance of localized moderate snow accumulations namely in the mountains of the Idaho Panhandle Friday morning. By Friday afternoon, post frontal breezy winds will likely develop across the Columbia Basin, Palouse, and Spokane area. Most ensemble members have trended gusts down a bit compared to model runs yesterday with gusts mainly at or below 30 mph Friday afternoon. Saturday through Monday: Temperatures over the weekend into early next week will trend warmer. There is general model consensus that an upper level ridge will develop over the western U.S. Saturday, but there is a lot of noise among the ensembles. Some are more amplified than others. Some maintain the ridge axis closer to the coast than others, and others carry a good deal of moisture and precipitation into Washington and Oregon while others are mainly dry. Precipitation chances for the weekend may change quite a bit until the models can lock onto this pattern change. Similar changes may occur with the temperature forecast given the uncertainty this weekend and early next week. But we can be confident that it will be warmer than the temperatures our region is experiencing now. /GKoch AVIATION... 18Z TAFs: A broad unsettled pattern will keep mid-level clouds to most of eastern WA/northern ID through the next 24 hours. Light precipitation bringing brief MVFR ceilings are possible for GEG, SFF, COE, PUW. Afternoon convective showers may bring brief graupel/hail and gusty erratic winds. Gusty west winds will be present region wide through the early evening hours, with gusts up to 20-25 kts. /Dewey && .PRELIMINARY POINT TEMPS/POPS... Spokane 51 34 56 35 60 37 / 30 20 10 0 0 0 Coeur d'Alene 49 34 54 34 59 35 / 40 20 10 10 0 0 Pullman 50 33 53 35 57 36 / 20 10 10 0 10 0 Lewiston 56 38 61 39 64 41 / 10 10 10 0 10 0 Colville 53 32 57 33 62 34 / 70 40 10 10 0 0 Sandpoint 46 35 52 34 58 34 / 80 40 10 10 10 0 Kellogg 45 34 51 35 57 36 / 50 20 10 10 10 0 Moses Lake 60 34 63 35 64 41 / 0 10 10 0 0 0 Wenatchee 57 38 61 39 63 43 / 10 0 10 0 0 0 Omak 59 34 63 36 64 41 / 20 20 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 9, 4:23 AM PDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 423 AM PDT Mon May 9 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-101130- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 423 AM PDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:55 PM PDT | Frost Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane | 62 min |
| May 9, 1:55 PM PDT | Frost Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane | 62 min |
| May 9, 2:57 PM PDT | Freeze Warning | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more | 17 hr |
Nearby
Freeze Warnings in Washington, 2022Freeze Warnings in Idaho, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.